Alert archive / Florida / River Flood Warnings in 2008
River Flood Warning 33, NWS Tallahassee, FL
NWS Tallahassee, FL issued this river flood warning at Aug 23, 2008, 9:35 AM CDT for Holmes County, Washington County, Florida. It took effect at Aug 27, 2008, 12:00 AM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Aug 23, 2008, 9:35 AM CDT (14:35 UTC)
- In effect from
- Aug 27, 2008, 12:00 AM CDT
- Expired
- Aug 25, 2008, 11:38 AM CDT
- In force
- Issued by
- NWS Tallahassee, FL
- Flood severity
- Minor
Counties Holmes County, FL, Washington County, FL
The radar
The Eglin Afb radar (KEVX), 26 km from the middle of the area, began a volume at 14:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Choctawhatchee River at Caryville (US 90) (CARF1).
- Action stage
- 10 ft
- Minor stage
- 14 ft
- Moderate stage
- 16 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02365500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this river flood warning went out at Aug 23, 9:24 AM CDT, 11 minutes earlier.
Area forecast discussion, Aug 23, 9:24 AM CDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1024 AM EDT SAT AUG 23 2008
.UPDATE...TROPICAL STORM FAY CONTINUING HER SLOW CRAWL TO THE WEST
THIS MORNING WITH THE CENTER NOW APPROACHING PANAMA CITY. STRONG
ONSHORE FLOW EAST OF THE CENTER IS GENERATING AN INTENSE BAND OF
HEAVY RAINFALL JUST EAST OF TALLAHASSEE. RADAR ESTIMATED RAIN
RATES HAVE PASSED 6 INCHES PER HOUR WITH THIS BAND. WINDS ARE
STILL GUSTING TO TROPICAL STORM STRENGTH...ESPECIALLY ALONG THE
BIG BEND COASTLINE. STORM SURGE RAN ABOUT 3 TO 4 FEET ABOVE HIGH
TIDE THIS MORNING IN THE BIG BEND. ASTRONOMICAL TIDES TO BE ABOUT
A FOOT LOWER TONIGHT...BUT WITH CONTINUED STRONG ONSHORE FLOW
EXPECT 2 TO 4 FEET SURGE AGAIN THIS EVENING.
OVERALL FORECAST IN GOOD SHAPE WITH WIND AND RAIN HIGHLIGHTED. NO
CHANGES PLANNED TO GRIDS OR ZONES THIS MORNING.
&&
.MARINE...WINDS OVER THE COASTAL WATERS RUNNING 25 TO 30 KNOTS
WITH FREQUENT GUSTS TROPICAL STORM FORCE. WILL UPDATE THE MARINE
FORECAST TO SLIGHTLY ADJUST WORDING...BUT NO MAJOR CHANGES PLANNED.
&&
.AVIATION...TROPICAL STORM FAY CONTINUES TO VERY SLOWLY MOVE WEST
ACROSS THE EASTERN FLORIDA PANHANDLE. RAINBANDS WRAPPING AROUND THIS
SYSTEM WILL EFFECT ALL TERMINALS THROUGH THE DAY. THE HEAVIEST
RAINFALL IS OCCURRING ON THE EASTERN SIDE OF THE SYSTEM EFFECTING
KABY...KTLH...AND KVLD THIS MORNING. PREVAILING MVFR WITH TEMPO IFR
CONDITIONS IN HEAVY RAIN CAN BE EXPECTED AT THESE TERMINALS INTO THE
AFTERNOON ALONG WITH GUSTY WINDS UP TO AROUND 30 KNOTS. LIGHTER
RAINS FOR KPFN AND KDHN ARE EXPECTED TO INTENSIFY AS THE CENTER
CONTINUES WEST INTO THE AFTERNOON. EVEN WITH THE LIGHTER RAINS THIS
MORNING...CIGS ARE QUITE LOW TO THE WEST WITH TEMPO IFR THROUGH THE
MORNING HOURS. THE HEAVIEST RAINFALL AND LOWEST CIGS/VIS SHOULD END
AROUND KVLD DURING THE AFTERNOON AS WELL...BUT ARE LIKELY TO
CONTINUE...AT LEAST PERIODICALLY AROUND KTLH INTO AT LEAST THE
EVENING HOURS. CONDITIONS SHOULD BEGIN TO IMPROVE SOMEWHAT INTO
SUNDAY...HOWEVER WITH DEEP SOUTHERLY FLOW IN PLACE...THE THREAT FOR
SCT SHOWERS/STORMS WILL CONTINUE.
&&
.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE 85 75 85 75 90 / 100 80 70 60 60
PANAMA CITY 83 79 83 78 87 / 100 90 90 70 70
DOTHAN 83 74 82 73 88 / 100 90 80 70 70
ALBANY 84 74 85 73 89 / 90 80 70 60 60
VALDOSTA 86 74 86 74 90 / 90 70 70 60 60
CROSS CITY 88 76 86 77 90 / 100 80 70 60 60
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...FLOOD WATCH THROUGH SUNDAY EVENING FOR THE FOLLOWING ZONES:
COFFEE...DALE...GENEVA...HENRY...HOUSTON.
GA...FLOOD WATCH UNTIL 8 PM EDT THIS EVENING FOR THE FOLLOWING ZONES:
BAKER...BEN HILL...BERRIEN...BROOKS...CALHOUN...CLAY...
COLQUITT...COOK...DECATUR...DOUGHERTY...EARLY...GRADY...
IRWIN...LANIER...LEE...LOWNDES...MILLER...MITCHELL...
QUITMAN...RANDOLPH...SEMINOLE...TERRELL...THOMAS...TIFT...
TURNER...WORTH.
FL...FLOOD WATCH UNTIL 8 PM EDT THIS EVENING FOR THE FOLLOWING ZONES:
DIXIE...FRANKLIN...GADSDEN...JEFFERSON...LAFAYETTE...LEON...
LIBERTY...MADISON...TAYLOR...WAKULLA.
TROPICAL STORM WIND WARNING UNTIL 8 PM EDT /7 PM CDT/ THIS
EVENING FOR THE FOLLOWING ZONES: BAY...CALHOUN...COASTAL
WALTON...DIXIE...FRANKLIN...GADSDEN...GULF...HOLMES...
INLAND WALTON...JACKSON...JEFFERSON...LAFAYETTE...LEON...
LIBERTY...MADISON...TAYLOR...WAKULLA...WASHINGTON.
TROPICAL STORM WARNING FOR THE FOLLOWING ZONES: BAY...COASTAL
WALTON...DIXIE...FRANKLIN...GULF...JEFFERSON...TAYLOR...
WAKULLA.
FLOOD WATCH THROUGH SUNDAY EVENING FOR THE FOLLOWING ZONES:
BAY...CALHOUN...COASTAL WALTON...GULF...HOLMES...INLAND
WALTON...JACKSON...WASHINGTON.
GM...TROPICAL STORM WARNING FOR THE FOLLOWING ZONES: APALACHEE BAY OR
COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL
OUT TO 20 NM...COASTAL WATERS FROM OCHLOCKONEE RIVER TO
APALACHICOLA FL OUT TO 20 NM...COASTAL WATERS FROM SUWANNEE
RIVER TO KEATON BEACH OUT 20 NM...COASTAL WATERS FROM
APALACHICOLA TO DESTIN FL OUT 20 NM...WATERS FROM SUWANNEE
RIVER TO APALACHICOLA FL FROM 20 TO 60 NM...WATERS FROM
APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM.
&&
CAMP/BARRYHazardous weather outlook, Aug 23, 4:49 AM CDT, 4 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 549 AM EDT SAT AUG 23 2008 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ730-750-755-765-770-775-241000- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 549 AM EDT SAT AUG 23 2008 /449 AM CDT SAT AUG 23 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... AT 4 AM EDT...TROPICAL STORM FAY WAS LOCATED NORTH OF APALACHICOLA AND WAS MOVING WEST AROUND 7 MPH. IT IS EXPECTED TO TRACK ALONG OR NEAR THE FLORIDA PANHANDLE THROUGH TONIGHT. ASSOCIATED RAINBANDS WILL ROTATE EAST TO WEST AND SPREAD ACROSS THE FORECAST AREA. PROLONGED HEAVY RAIN AND STRONG AND GUSTY WINDS ARE EXPECTED WITH RAINFALL TOTALS AMOUNTS RANGING FROM 2 TO 3 INCHES ACROSS NORTHERN ALABAMA AND GEORGIA COUNTIES TO 6 TO 8 INCHES ALONG THE FLORIDA COAST WHICH WILL GENERATE FLOODING. THERE IS ALSO A THREAT OF SEVERE STORMS INCLUDING TORNADOES. SEE THE HURRICANE LOCAL STATEMENTS ISSUED BY THIS OFFICE FOR MORE DETAILS AND A LIST OF NON-ROUTINE PRODUCTS IN EFFECT. MARINERS SHOULD REMAIN IN PORT. DANGEROUS RIP CURRENTS REMAINS ACROSS LOCAL BEACHES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... TROPICAL STORM FAY WILL TRAVERSE EXIT THE FORECAST AREA ON SUNDAY BUT FEEDER BANDS BEHIND THE CENTER WILL CONTINUE TO IMPACT THE TRI-STATE AREA WITH FLOODING AND STRONG TO ISOLATED SEVERE STORMS...ESPECIALLY WEST OF THE APALACHICOLA RIVER. BY MIDWEEK...RAINFALL PATTERNS WILL RETURN TO A MORE NORMAL SEABREEZE DRIVEN TYPE. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND EMERGENCY MANAGERS SHOULD CONTINUE TO MONITOR THE WEATHER AND REPORT ANY FLOODING AND/OR SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. BLOCK
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 23, 3:02 AM CDT | Areal Flood Warning | TAE | Dixie, Lafayette | 6 hr |
| Aug 23, 6:05 AM CDT | Areal Flood Warning | TAE | Dixie, Franklin, Gadsden, Gulf, Jefferson, Lafayette and 5 more | 3 hr |
| Aug 23, 8:58 AM CDT | Flash Flood Warning | TAE | Jefferson, Leon, Madison, Taylor | 2 hr |
| Aug 23, 9:01 AM CDT | Areal Flood Warning | TAE | Calhoun, Dixie, Franklin, Gadsden, Jefferson, Lafayette and 5 more | 6 hr |
| Aug 23, 9:47 AM CDT | Tornado Warning | TAE | Madison, Taylor | 43 min |
| Aug 23, 10:47 AM CDT | Flash Flood Warning | TAE | Jefferson, Madison, Taylor | 3 hr |
| Aug 23, 11:08 AM CDT | River Flood Warning | TAE | Calhoun, Franklin, Gulf, Liberty | 23 hr |
| Aug 23, 11:24 AM CDT | Flash Flood Warning | TAE | Franklin, Gadsden, Leon, Wakulla | 111 min |
| Aug 23, 11:40 AM CDT | Flash Flood Warning | TAE | Jefferson, Leon, Madison, Taylor | 110 min |
| Aug 23, 1:05 PM CDT | River Flood Warning | TAE | Wakulla | 67 hr |
| Aug 23, 1:23 PM CDT | Flash Flood Warning | TAE | Dixie, Franklin, Gadsden, Jefferson, Lafayette, Leon and 4 more | 3 hr |
| Aug 23, 3:05 PM CDT | Tornado Warning | TAE | Jefferson, Wakulla | 25 min |
| Aug 23, 3:56 PM CDT | Tornado Warning | TAE | Jefferson, Leon | 34 min |
| Aug 23, 4:33 PM CDT | Tornado Warning | TAE | Jefferson | 27 min |
| Aug 23, 4:48 PM CDT | Flash Flood Warning | TAE | Jefferson, Leon, Madison, Taylor, Wakulla | 117 min |
| Aug 23, 5:06 PM CDT | Tornado Warning | TAE | Jefferson | 24 min |
| Aug 23, 5:50 PM CDT | River Flood Warning | TAE | Leon | 5 days |
| Aug 23, 6:54 PM CDT | Flash Flood Warning | TAE | Jefferson, Leon | 66 min |
| Aug 23, 9:54 AM CDT | River Flood Warning | TAE | Grady, Thomas | 4 days |
| Aug 23, 10:13 AM CDT | Flash Flood Warning | TAE | Baker, Decatur, Grady, Miller, Mitchell, Thomas | 2 hr |
| Aug 23, 12:13 PM CDT | Flash Flood Warning | TAE | Baker, Brooks, Colquitt, Decatur, Grady, Miller and 2 more | 3 hr |
| Aug 23, 3:18 PM CDT | Flash Flood Warning | TAE | Decatur, Grady, Thomas | 117 min |
| Aug 23, 3:35 PM CDT | Tornado Warning | TAE | Berrien, Cook | 25 min |
| Aug 23, 3:56 PM CDT | Tornado Warning | TAE | Berrien, Cook, Tift | 34 min |
| Aug 23, 4:07 PM CDT | Flash Flood Warning | TAE | Berrien, Colquitt, Cook, Irwin, Lanier, Lowndes and 1 more | 113 min |
| Aug 23, 4:07 PM CDT | Tornado Warning | TAE | Dougherty, Lee, Worth | 38 min |
| Aug 23, 5:09 PM CDT | Flash Flood Warning | TAE | Grady, Thomas | 2 hr |
| Aug 23, 5:19 PM CDT | Flash Flood Warning | TAE | Lee, Worth | 116 min |
| Aug 23, 9:35 AM CDT | River Flood Warning | TAE | Dale | 50 hr |
| Aug 23, 9:35 AM CDT | River Flood Warning | TAE | Geneva | 25 hr |
Nearby
River Flood Warnings in Florida, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.